Science News

Effects of isotretinoin on the hair cycle.

A new interesting article has been published in J Cosmet Dermatol. 2018 Oct 23. doi: 10.1111/jocd.12800. [Epub ahead of print] and titled:

Effects of isotretinoin on the hair cycle.

Authors of this article are:

İslamoğlu ZGK, Altınyazar HC.

A summary of the article is shown below:

BACKGROUND/ OBJECTIVES: Isotretinoin is a synthetic vitamin A agent that affects all of the pathogenic factors that suppress sebum production and play a role in the formation of acne. It is frequently used in the treatment of moderate-severe acne vulgaris. However, there are some mucocutaneous and systemic side effects that limit the use of isotretinoin. In this study, we aimed to determine the effect of isotretinoin on hair growth parameters.MATERIAL AND METHODS: Isotretinoin treatment at 0.5 mg/kg per day dose was started to patients with moderate-severe acne vulgaris, and hair growth parameters were evaluated before treatment and after 3 months of treatment. Parameters were measured by Fotofinder dermatoscopy device using the TrichoScan Professional program.RESULTS: In the TrichoScan analysis, the total hair count, hair density, percentage of anagen and telogen hair, density, count, and ratio of vellus and terminal hairs in the 0.73 area were calculated. As a result, there were differences in some values between the first analysis and the second analysis. However, these differences were not statistically significant.CONCLUSION: Our study was based on the mucocutaneous side effects of isotretinoin which are telogen effluvium and thinning hair. Our results support that the drug does not alter hair growth parameters in the short term and when very high doses are not used.© 2018 Wiley Periodicals, Inc.

Check out the article’s website on Pubmed for more information:



This article is a good source of information and a good way to become familiar with topics such as:

TrichoScan;acne vulgaris;hair;isotretinoin;telogen effluvium

.

Categories: Science News